MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was in the left coronary vessel.A 3.00x24mm promus premier¿ stent was advanced to treat the lesion.However, the device failed to cross the lesion and it was noted that the shaft broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the stent delivery system was returned for analysis.A visual and microscopic examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured within maximum crimped stent profile measurement.A visual and microscopic examination of the tip found damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a hypotube break 570 mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the inner, outer and midshaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was in the left coronary vessel.A 3.00x24mm promus premier stent was advanced to treat the lesion.However, the device failed to cross the lesion and it was noted that the shaft broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7500360
Report Number2134265-2018-04040
Device Sequence Number19261807
Product Code NIQ
UDI-Device Identifier08714729844853
UDI-Public08714729844853
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2019
Device Model NumberH7493952824300
Device Catalogue Number39528-2430
Device Lot Number0021449613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1